Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 16, NWS Flagstaff, AZ

October 20, 2007Coconino County, Navajo County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Oct 20, 2007, 5:45 AM MST for Coconino County, Navajo County, Yavapai County, Arizona. It took effect at Oct 20, 2007, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 5:45 AM MST (12:45 UTC)
In effect from
Oct 20, 2007, 11:00 AM MST
Expired
Oct 20, 2007, 6:39 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2458 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 201245
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
545 AM MST SAT OCT 20 2007

AZZ105>107-109-112-202045-
/O.NEW.KFGZ.FW.W.0016.071020T1800Z-071021T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
545 AM MST SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR PORTIONS OF NORTH-CENTRAL ARIZONA DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

A PACIFIC LOW PRESSURE TROUGH WILL APPROACH NORTHERN ARIZONA
TODAY...BRINGING STRONG SOUTHWESTERLY WINDS TO THE WARNING AREA.
SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES DROPPING BELOW 15
PERCENT DURING THE WARNING PERIOD. RELATIVE HUMIDITIES WILL RISE
ABOVE 15 PERCENT THIS EVENING AND OVERNIGHT. AFTERNOON
TEMPERATURES WILL DROP SEVERAL DEGREES ON SUNDAY...BUT DRY
CONDITIONS AND VERY GUSTY WINDS WILL AGAIN BE ANTICIPATED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ108-137-138-202045-
/O.NEW.KFGZ.FW.W.0016.071020T1800Z-071021T0200Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
545 AM MST SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR PORTIONS OF NORTH-CENTRAL ARIZONA DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

A PACIFIC LOW PRESSURE TROUGH WILL APPROACH NORTHERN ARIZONA
TODAY...BRINGING STRONG SOUTHWESTERLY WINDS TO THE WARNING AREA.
SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH
WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES DROPPING BELOW 15
PERCENT DURING THE WARNING PERIOD. RELATIVE HUMIDITIES WILL RISE
ABOVE 15 PERCENT THIS EVENING AND OVERNIGHT. AFTERNOON
TEMPERATURES WILL DROP SEVERAL DEGREES ON SUNDAY...BUT DRY
CONDITIONS AND VERY GUSTY WINDS WILL AGAIN BE ANTICIPATED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KFGZ 202029
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
129 PM MST SAT OCT 20 2007

AZZ105>107-109-112-210200-
/O.CON.KFGZ.FW.W.0016.000000T0000Z-071021T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
129 PM MST SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

SOUTHWESTERLY WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT WILL
CONTINUE THROUGH 7 PM TONIGHT.

SOME 1 PM OBSERVATIONS INCLUDE 

HOUSEROCK RAWS     SW WIND 23 G50 MPH 13% RH
GRAND CANYON APT   SW WIND 26 G39 MPH 15% RH
PRESCOTT APT       SW WIND 20 G28 MPH 14% RH
FRAZIERS WELL      SW WIND 22 G45 MPH 24% RH 

RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT OVERNIGHT. ON
SUNDAY...AFTERNOON HIGH TEMPERATURES WILL DROP SEVERAL
DEGREES...BUT DRY CONDITIONS AND GUSTY NORTHEAST WINDS ARE
FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ108-137-138-210200-
/O.CON.KFGZ.FW.W.0016.000000T0000Z-071021T0200Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
129 PM MST SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

SOUTHWESTERLY WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT WILL
CONTINUE THROUGH 7 PM TONIGHT.

SOME 1 PM OBSERVATIONS INCLUDE 

HOUSEROCK RAWS     SW WIND 23 G50 MPH 13% RH
GRAND CANYON APT   SW WIND 26 G39 MPH 15% RH
PRESCOTT APT       SW WIND 20 G28 MPH 14% RH
FRAZIERS WELL      SW WIND 22 G45 MPH 24% RH 

RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT OVERNIGHT. ON
SUNDAY...AFTERNOON HIGH TEMPERATURES WILL DROP SEVERAL
DEGREES...BUT DRY CONDITIONS AND GUSTY NORTHEAST WINDS ARE
FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.


$$
000 
WWUS85 KFGZ 210139
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
639 PM MST SAT OCT 20 2007

AZZ105>109-112-137-138-210245-
/O.CAN.KFGZ.FW.W.0016.000000T0000Z-071021T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
639 PM MST SAT OCT 20 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING. 

WIND SPEEDS HAVE BEGUN TO DECREASE AND RELATIVE HUMIDITY LEVELS
WILL CONTINUE TO RISE OVERNIGHT. THEREFORE...THE RED FLAG WARNING
HAS BEEN CANCELLED.

$$
RB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:20 AM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 20, 3:20 AM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
320 AM MST SAT OCT 20 2007

.SYNOPSIS...EXPECT VERY WINDY CONDITIONS TODAY...WITH SHARPLY COLDER
AND CONTINUED WINDY CONDITIONS SUNDAY AND MONDAY AS A DRY COLD
FRONT MOVES THROUGH THE GREAT BASIN. TEMPERATURES WILL SLOWLY
RECOVER NEXT WEEK AS HIGH PRESSURE RE-BUILDS OVER THE REGION.

&&

.DISCUSSION...A DRY COLD FRONT WILL BRING GUSTY WINDS TO THE AREA
THROUGH THE WEEKEND...WITH THE COLDEST TEMPERATURES OF THE SEASON
ARRIVING BEHIND THE FRONT SUNDAY AND MONDAY. WINDS WILL BE OUT OF
THE WEST-SOUTHWEST TODAY...SINCE WE ARE AHEAD OF THE FRONT...WE
EXPECT DEEP MIXING AND A WIND ADVISORY HAS BEEN ISSUED. RED FLAG
CONDITIONS ARE ALSO LIKELY IN SOME AREAS. WINDS WILL SWITCH TO THE
NORTHEAST SUNDAY AND MONDAY...LOCALIZED AREAS ALONG THE RIM WILL
REMAIN QUITE WINDY...BUT MOST AREAS WILL STAY BELOW ADVISORY
CRITERIA. STRONG HIGH PRESSURE WILL RE-BUILD NEXT WEEK FOR A SLOW
WARMING TREND...AND CONTINUED DRY CONDITIONS. PETERSON.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT VFR CONDITIONS TO CONTINUE
WITH THE EXCEPTION OF LCL TERRAIN OBSCURATIONS DUE TO SMOKE IN THE
VCNTY OF KFLG...AND NEAR OTHER PRESCRIBED BURNS. AFTER 17Z
TODAY...WIDESPREAD SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO 30
KNOTS WITH HIGHER GUSTS. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 10 AM MST TO 7 PM
MST TODAY FOR AZZ004>007-009>017-039-040.

&&
Hazardous weather outlook, Oct 19, 3:00 PM MST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST FRI OCT 19 2007

AZZ004>018-037>040-200700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
300 PM MST FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION ON SATURDAY.
THIS WILL CAUSE WINDY CONDITIONS IN NORTHERN ARIZONA WITH THE
STRONGEST WINDS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD
WHERE A WIND ADVISORY HAS BEEN ISSUED. PLEASE SEE THE WIND ADVISORY
(PRODUCT PHXNPWFGZ) FOR DETAILS. THIS SYSTEM WILL ALSO PUSH A STRONG
COLD FRONT THROUGH THE REGION SATURDAY NIGHT...WITH MUCH COLDER
TEMPERATURES EXPECTED FOR SUNDAY AND MONDAY. A SLIGHT CHANCE OF RAIN
AND SNOW SHOWERS WILL ACCOMPANY THE COLD FRONT. BY SUNDAY
NIGHT...STRONG NORTHEAST WINDS WILL DEVELOP ESPECIALLY ALONG AND
SOUTH OF THE MOGOLLON RIM AND THE SAN FRANCISCO PEAKS. ALTHOUGH IT
IS STILL NOT CERTAIN YET...ANOTHER WIND ADVISORY MAY NEED TO BE
ISSUED FOR THESE AREAS SUNDAY NIGHT.

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.